Hail, Adams
- When
- April 5, 7:37 PM CST
- Where
- Adams County, Hastings
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.583, -98.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 5, 2:58 PM CST, 4 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 258 PM CST TUE APR 5 2005 .SHORT TERM...TUESDAY AND WEDNESDAY. THERE ARE PLENTY OF CHALLENGES WITH THIS FORECAST. THE PRIMARY CHALLENGE RELATES TO SEVERE WEATHER POTENTIAL THIS AFTERNOON AND THEN THE HIGH WINDS ON THE BACK SIDE OF THE FRONT BY TONIGHT INTO TOMORROW. EARLY THIS AFTERNOON THE 994 MB SURFACE LOW WAS LOCATED ACROSS SOUTHWESTERN KANSAS WITH A FRONTAL CONVERGENCE ZONE EXTENDING NORTH THROUGH HAYS...KEARNEY...AND ALBION. THIS IS A VERTICALLY STACKED SYSTEM WITH CLOSED HEIGHT CONTOURS THROUGH 500 MB. STRONGEST WINDS ALOFT REMAIN WELL SOUTH ACROSS SOUTHERN KANSAS AND OKLAHOMA. HOWEVER...STRONGER WINDS AT 500 MB ARE NOSING UP THROUGH KANSAS. THE STACKED NATURE OF THE SYSTEM IS RESULTING IN A UNIDIRECTIONAL WIND PROFILE WITH LIMITED SHEAR AND HELICITY IN THE WARM SECTOR. SHEAR INCREASES ALONG AND BEHIND THE SURFACE BOUNDARY. SUNSHINE ACROSS CENTRAL KANSAS HAS RESULTED IN SURFACE BASED CAPE VALUES OF 1500 J/KG ACROSS OUR NORTH CENTRAL KANSAS COUNTIES. CONVECTION CONTINUES TO BREAK OUT ACROSS NORTH CENTRAL KANSAS JUST NORTH OF THE SURFACE LOW AND ALONG THE NOSE OF THE STRONGER WINDS ALOFT. STORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL KANSAS AND ROTATE NORTH AND EVEN NORTHWEST INTO SOUTH CENTRAL NEBRASKA THROUGH LATE AFTERNOON. STEEP MID LEVEL LAPSE RATES AND MODERATE CAPE VALUES WILL RESULT IN PRIMARILY A HAIL AND WIND EVENT. UNIDIRECTIONAL VERTICAL WIND PROFILE AND LIMITED WARM SECTOR SHEAR WILL GREATLY LIMIT ANY TORNADO THREAT. SEVERE THREAT WILL DECREASE BY LATE EVENING. HOWEVER...STRONG POST FRONTAL WINDS WILL STILL CAUSE PROBLEMS AND WIND ADVISORIES HAVE BEEN ISSUED. CHANCE OF SHOWERS WILL REMAIN IN THE FORECAST THROUGH WEDNESDAY WITH DECREASING POPS BY LATE WEDNESDAY. .LONG TERM...00Z THURSDAY THROUGH TUESDAY...FIRST PERIOD OF INTEREST IN THIS PERIOD WILL BE ENDING THE PRECIPITATION WEDNESDAY NIGHT. THE UPPER LOW FINALLY MOVES TO THE EAST WEDNESDAY NIGHT. UNTIL THEN THERE WILL BE SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE EASTERN PART OF THE FORECAST AREA. FOR THURSDAY AND FRIDAY...AN UPPER LEVEL RIDGE BUILDS INTO THE REGION WITH A SURFACE HIGH PRESSURE. THIS SHOULD ALLOW TEMPERATURES TO WARM BACK UP AGAIN. THERE ARE SOME DIFFERENCES IN THE MODELS WITH A SYSTEM THAT MOVES THROUGH THE CENTRAL PLAINS THIS WEEKEND AND EARLY NEXT WEEK. THE GFSLR IS FURTHER SOUTH THAN THE ECMWF. THIS SYSTEM MOVES SLOWLY THROUGH THE CENTRAL AND SOUTHERN PLAINS WITH A TROUGH THAT MOVES ACROSS THE FORECAST AREA. BOTH MODELS INDICATE THAT THERE WOULD BE PRECIPITATION IN THE AREA. BELIEVE THAT THERE WOULD BE SHOWERS AND THUNDERSTORMS INITIALLY...THEN CHANGE OVER TO A STRATIFORM RAIN. HAVE A CHANCE OF THUNDERSTORMS IN FROM LATE FRIDAY NIGHT THROUGH SUNDAY NIGHT...THEN RAIN MONDAY THROUGH MONDAY EVENING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...WIND ADVISORY THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON FOR VALLEY...GREELEY...DAWSON...BUFFALO...GOSPER...PHELPS...KEARNEY... FURNAS...HARLAN AND FRANKLIN COUNTIES. HIGH WIND WATCH THIS EVENING THROUGH LATE WEDNESDAY FOR REMAINING NEBRASKA COUNTIES. KS...WIND ADVISORY THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON FOR PHILLIPS AND ROOKS COUNTIES. HIGH WIND WATCH THIS EVENING THROUGH LATE WEDNESDAY FOR REMAINING KANSAS COUNTIES. && WESELY/JCB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1216 PM CDT TUE APR 5 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-052300- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 1216 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS HAVE DEVELOPED ALONG A FRONTAL BOUNDARY IN NORTH CENTRAL KANSAS. STORMS WILL INCREASE IN COVERAGE AND INTENSITY BY EARLY AFTERNOON ALONG A FRONTAL BOUNDARY LOCATED ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A FEW THUNDERSTORMS COULD BECOME SEVERE...WITH HAIL THE SIZE OF GOLFBALLS THE PRIMARY HAZARD. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH WEDNESDAY FOR LOCATIONS ALONG AND WEST OF A LINE FROM ORD TO KEARNEY... FRANKLIN...AND STOCKTON. A WIND ADVISORY IS IN EFFECT THIS EVENING THROUGH WEDNESDAY ALONG AND EAST OF A LINE FROM ORD TO KEARNEY... FRANKLIN...AND STOCKTON. EXPECT NORTH WINDS AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON IN THE WEST AND ACROSS THE ENTIRE AREA THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND ADVISORY IS IN EFFECT WEDNESDAY. NORTH WINDS WILL AVERAGE 30 TO 40 MPH WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. IN ADDITION...RAINFALL REPORTS WOULD ALSO BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 2 N ALTON 39.50N 98.95W
04/05/2005 1.75 INCH OSBORNE KS PUBLIC
&&
LAWRENCEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 3 S FORMOSO 39.74N 97.99W
04/05/2005 1.00 INCH JEWELL KS PUBLIC
&&
LAWRENCEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
712 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD SPEED 39.68N 99.42W
04/05/2005 PHILLIPS KS EMERGENCY MNGR
WATER REPORTED FLOWING SWIFTLY OVER 5 MILE ROAD.
&&
LAWRENCEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL CAWKER CITY 39.51N 98.43W
04/05/2005 1.25 INCH MITCHELL KS PUBLIC
&&
LAWRENCEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
807 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM FLASH FLOOD PHILLIPSBURG 39.75N 99.32W
04/05/2005 PHILLIPS KS EMERGENCY MNGR
VERY HEAVY RAINFALL COUNTYWIDE WITH MANY REPORTS OF
FLOODING.
&&
LAWRENCEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
837 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL HASTINGS 40.59N 98.39W
04/05/2005 0.75 INCH ADAMS NE EMERGENCY MNGR
HAIL COVERING THE GROUND AROUND HIGHWAY 6
&&
LAWRENCEThe Grand Island radar (KUEX), 30 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448031.